Alert archive / Wisconsin / Wind Advisories in 2020
Wind Advisory 6, NWS Green Bay, WI
NWS Green Bay, WI issued this wind advisory at Oct 12, 2020, 4:40 AM CDT for Door County, Wisconsin. It took effect at Oct 12, 2020, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2020, 4:40 AM CDT (09:40 UTC)
- In effect from
- Oct 12, 2020, 10:00 AM CDT
- Expired
- Oct 12, 2020, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Green Bay, WI
County Door County, WI
The radar
The Green Bay radar (KGRB), 71 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
764 WWUS73 KGRB 120940 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 440 AM CDT Mon Oct 12 2020 WIZ022-121600- /O.NEW.KGRB.WI.Y.0006.201012T1500Z-201013T0300Z/ Door- Including the cities of Sturgeon Bay, Fish Creek, and Sister Bay 440 AM CDT Mon Oct 12 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... * WHAT...Southeast winds increasing to 20 to 30 mph this morning, then shifting west during the early afternoon. Gusts of 45 to 50 mph are possible during the afternoon. * WHERE...Door County. * WHEN...From 10 AM this morning to 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Skowronski
3 follow-up statements
931 WWUS73 KGRB 121552 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 1052 AM CDT Mon Oct 12 2020 WIZ022-122100- /O.CON.KGRB.WI.Y.0006.000000T0000Z-201013T0300Z/ Door- Including the cities of Sturgeon Bay, Fish Creek, and Sister Bay 1052 AM CDT Mon Oct 12 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Southeast winds of 20 to 30 mph will shift west during the early afternoon. Gusts of 45 to 50 mph are possible during the afternoon. * WHERE...Door County. * WHEN...From 10 AM this morning to 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AK
500 WWUS73 KGRB 122004 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 304 PM CDT Mon Oct 12 2020 WIZ022-130000- /O.EXT.KGRB.WI.Y.0006.000000T0000Z-201013T0000Z/ Door- Including the cities of Sturgeon Bay, Fish Creek, and Sister Bay 304 PM CDT Mon Oct 12 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West winds of 15 to 30 mph with a few gusts of 45 mph are possible through late afternoon. * WHERE...Door County. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AK
071 WWUS73 KGRB 122358 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 658 PM CDT Mon Oct 12 2020 WIZ022-130100- /O.EXP.KGRB.WI.Y.0006.000000T0000Z-201013T0000Z/ Door- Including the cities of Sturgeon Bay, Fish Creek, and Sister Bay 658 PM CDT Mon Oct 12 2020 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Winds will continue to diminish tonight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Oct 12, 4:04 AM CDT, 36 minutes earlier.
Area forecast discussion, Oct 12, 4:04 AM CDT, 36 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 404 AM CDT Mon Oct 12 2020 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Tuesday Issued at 359 AM CDT Mon Oct 12 2020 Complete discussion for this portion of the forecast will follow a little later. Will be adding southern Oconto/Marinette counties to the LS.Y due the potential for wave action to cause erosion and push water back up the rivers in the area. Will also extend the advisory to 21Z. Expect a burst of fairly strong winds with the passage of the front. Will issue an SPS for mainly 35-45 mph gust potential. Gusts could be higher over the northern Door (45-50 mph), so will post a wind advisory there. Updated headline coding is shown below. .LONG TERM...Tuesday Night Through Sunday Issued at 359 AM CDT Mon Oct 12 2020 Transition to a cooler and wetter weather pattern remains in the cards as a deep long wave trough becomes established across the region over the next week. Although several light precip events will likely occur beneath this trough, the system with the most potential will move across the region on Wednesday and Wednesday night. The ensemble means have trended slowly north over the past 6 model cycles and generally track the low over northern WI with the 00z runs. Therefore, will continue to stick with a gfs/ecmwf blend for this system. Tuesday night through Wednesday night...A weak surface ridge axis will be moving across the state on Tuesday night. The night will start out mostly clear with a breezy west wind. But clouds will increase after midnight as low pressure moves across the Dakotas and the thermal gradient tightens/shifts north across the state. It will take until Wednesday morning for the low levels to saturate and strong fgen to move into northern Wisconsin for rain chances to increase. But once rain arrives, the most persistent rain should occur along and north of Hwy 8 for most of Wednesday and Wednesday night. Rain will be lighter and more sporadic further south where low level dry air will be tougher to dislodge. Will likely see strong gusty winds ahead of the system along the Lake Michigan shoreline which could increase the risk of lakeshore flooding and erosion. On the backside of the system, could see rain mix with snow across far northern WI late on Wednesday night. Rest of the forecast...Upper troughing will be digging across the region in the wake of the system on Thursday. Will likely see a break in the precip on Thursday, though it will likely be breezy. But shortwave energy within the trough will bring occasional light precip at times from Friday through the weekend. Because 850mb temps will be around 10C below normal, some snow will be possible at times across the northwoods, with perhaps some minor accumulations if the precip were to occur at night. && .AVIATION...for 06Z TAF Issuance Issued at 1139 PM CDT Sun Oct 11 2020 A period of IFR conditions, showers and isolated thunderstorms are expected Monday morning as a cold front moves into the area. Low level wind shear is possible for a time with winds above 45 knots at 2000' agl with surface winds of 10 to 20 knots. As the front moves through during the midday and early afternoon hours, there will likely be a three or four hour period with surface wind gusts of 35 knots or more from the west. Skies will quickly clear after the front goes by. Good flying weather is expected Monday night and Tuesday. && .GRB WATCHES/WARNINGS/ADVISORIES... Lakeshore Flood Advisory until 3 PM CDT this afternoon for WIZ022-040-050-073-074. Wind Advisory from 10 AM this morning to 10 PM CDT this evening for WIZ022. && SHORT TERM.....Skowronski LONG TERM......MPC AVIATION.......RDM
Hazardous weather outlook, Oct 12, 4:36 AM CDT, 4 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 436 AM CDT Mon Oct 12 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-130945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 436 AM CDT Mon Oct 12 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Wind gusts of 35 to 45 mph are expected at times today. Gusts of 45 to 50 mph are likely across the northern Door Peninsula. The winds will pose a risk to temporary outdoor structures and may blow around unsecured objects such as garbage cans and lawn furniture. The winds will also make driving high profile vehicles difficult. High wave action on the Bay of Green Bay and Lake Michigan will result in a risk of shoreline erosion and minor flooding along the Lake Michigan shoreline, and along the western shore of the Bay of Green Bay north of Pensuakee. Scattered thunderstorms are expected today. The storms could produce brief heavy rainfall and help generate the gusty winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Frost is possible over the Fox Valley and Lakeshore areas on Thursday night into Friday morning and also Friday night into Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any wind gusts over 40 mph, and any instances of lakeshore flooding or erosion to the National Weather Service in Green Bay. LMZ521-522-541>543-130945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 436 AM CDT Mon Oct 12 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Winds and waves hazardous to small craft are expected today and tonight. Southeast winds will increase this morning, with some gale force gusts possible during the mid to late morning. An abrupt shift to west winds with gale force gusts to 45 knots is expected during the early to middle afternoon. Winds will slowly diminish thereafter. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Conditions hazardous to small craft will also be possible through the end of the week at times. Skowronski/MPC
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 4:24 AM CDT | Gale Warning | GRB | 15 hr | |
| Oct 12, 8:12 AM CDT | Special Weather Statement | GRB | Marathon, Wood | 63 min |
| Oct 12, 9:07 AM CDT | Special Weather Statement | GRB | Langlade, Marathon, Portage, Waupaca, Waushara | 53 min |
| Oct 12, 9:58 AM CDT | Special Weather Statement | GRB | Forest, Langlade, Menominee, Shawano, Waupaca | 62 min |
Nearby
Wind Advisories in Wisconsin, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.